Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 38, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 2, 2014, 7:34 PM EDT for Lewis County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 7:34 PM EDT (23:34 UTC)
- Expired
- Jul 2, 2014, 8:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 33 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
876
WUUS51 KBUF 022334
SVRBUF
NYC049-030000-
/O.NEW.KBUF.SV.W.0038.140702T2334Z-140703T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
734 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 800 PM EDT
* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF HIGHMARKET...OR
10 MILES WEST OF BOONVILLE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TURIN...CONSTABLEVILLE...LYONS FALLS AND PORT LEYDEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4344 7549 4342 7552 4346 7570 4367 7559
4361 7513 4360 7513
TIME...MOT...LOC 2334Z 288DEG 38KT 4350 7550
$$
REYNOLDS2 follow-up statements
444
WWUS51 KBUF 022351
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
751 PM EDT WED JUL 2 2014
NYC049-030000-
/O.CON.KBUF.SV.W.0038.000000T0000Z-140703T0000Z/
LEWIS NY-
751 PM EDT WED JUL 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LEWIS COUNTY...
AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF PORT
LEYDEN...OR NEAR BOONVILLE...MOVING EAST AT 45 MPH.
LAT...LON 4344 7549 4342 7552 4343 7559 4365 7545
4361 7513 4360 7513
TIME...MOT...LOC 2350Z 288DEG 38KT 4344 7528
$$
REYNOLDS802
WWUS51 KBUF 022358
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
758 PM EDT WED JUL 2 2014
NYC049-030008-
/O.EXP.KBUF.SV.W.0038.000000T0000Z-140703T0000Z/
LEWIS NY-
758 PM EDT WED JUL 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 800 PM EDT...
AT 758 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4344 7549 4342 7552 4343 7559 4365 7545
4361 7513 4360 7513
TIME...MOT...LOC 2358Z 288DEG 38KT 4340 7517
$$
REYNOLDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:48 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 2, 6:48 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EDT WED JUL 2 2014
.SYNOPSIS...
A PAIR OF COLD FRONTS WILL CROSS THE GREAT LAKES TONIGHT. THE SECOND
OF THESE FRONTS WILL TEMPORARILY STALL OVER EASTERN NEW YORK THURSDAY
AFTERNOON BEFORE PUSHING ACROSS NEW ENGLAND THURSDAY NIGHT. THIS
WILL RESULT IN SCATTERED THUNDERSTORMS...PARTICULARLY FROM THE
GENESEE VALLEY EASTWARD. SOME OF THESE STORMS MAY BRING LOCALLY
HEAVY RAINFALL. LOWER TEMPERATURES AND MORE COMFORTABLE HUMIDITY
LEVELS CAN THEN BE EXPECTED IN THE WAKE OF THE FRONTS AS WE END THE
WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
THE WELL DEFINED LAKE BREEZE BOUNDARY OVER THE SOUTHERN TIER FROM AN
HOUR AGO HAS SINCE PUSHED EAST AND FAR ENOUGH AWAY FRO THE RADAR TO
LOSE ITS VISUAL IDENTITY...HOWEVER...IT IS STILL QUITE APPARENT ON
VISIBLE SAT IMAGERY. SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THIS
BOUNDARY WILL CONTINUE TO FIRE THROUGH THE REMAINDER OF THE DAYLIGHT
HOURS...WITH SBCAPES >1000 J/KG IN THE FINGER LAKES AND EAST OF LK
ONTARIO SUPPORTING STORMS THAT COULD PRODUCE WIND GUSTS TO 40 MPH
ALONG WITH DOWNPOURS WITH A HALF TO ONE INCH OF RAIN (UNDER 45
MINS).
A NEW BOUNDARY HAS CAME ASHORE FROM LAKE ONTARIO AND IS IN THE
PROCESS OF PUSHING SOUTH ACROSS NIAGARA AND ORLEANS COUNTIES. THIS
IS MORE OF AN OUTFLOW FROM PREVIOUS CONVECTION OVER SOUTHERN ONTARIO
AND NOT A LAKE BREEZE BOUNDARY...BUT NEVERTHELESS...COULD PROVE TO
ASSIST UNORGANIZED WEAK CONVECTION THAT IS PUSHING ITS WAY UP THE
LENGTH OF LAKE ERIE. AIRCRAFT SOUNDINGS FROM THE PAST 45 MINUTES DO
NOT HOW A LOT OF INSTABILITY OVER THE IAG FRONTIER (<500 J/KG)...
BUT THIS IS CERTAINLY MORE THAN ENOUGH TO RUIN SOMEONES EVENING IF
THEY HAVE OUTDOOR PLANS.
ON A LARGER SCALE...A SHORTWAVE OVER NORTHEASTERN OHIO/WRN LAKE ERIE
WILL HAVE TO BE CLOSELY WATCHED. THIS FEATURE COULD IGNITE
ADDITIONAL CONVECTION ACROSS THE REGION DURING THE EVENING HOURS...
ESPECIALLY GIVEN THAT ILL DEFINED SFC BASED COLD FRONTAL BOUNDARIES
WILL BE IN THE PROCESS OF MOVING ACROSS THE LOWER GREAT LAKES.
FURTHER EAST...SIGNIFICANT DIURNALLY DRIVEN INSTABILITY TO THE TUNE
OF SBCAPES OF 1500 J/KG WILL LIKELY INTERACT WITH THE SYNOPTIC
FORCING FROM UNDER THE RR ENTRANCE REGION OF A 100KT H25 JET. THERE
IS CURRENTLY TSTORM ACTIVITY SOUTHEAST OF LK ONTARIO FROM THIS
SCENARIO...SO THERE WILL BE TWO AREAS OF CONCERN GOING FORWARD THE
NEXT 3 TO 6 HOURS.
FOR THURSDAY...A SLOWING/STALLING COLD FRONT WILL BE NEAR THE
GENESEE VALLEY TO BEGIN THE DAY. INSTABILITY IS NOT AS GREAT AS
PREVIOUS DAYS...WITH 1000 TO 1500 J/KG OF MUCAPE. WHILE THERE LIKELY
WILL BE THUNDERSTORMS FEEL THE BIGGEST THREAT WILL COME MORE FROM
HEAVY RAINFALL AND POOR DRAINAGE FLOODING THAN SEVERE WIND/HAIL.
REASONS FOR THE HEAVY RAINFALL GENESEE VALLEY EASTWARD WILL BE THE
REGION FALLING UNDER THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 HPA
JET STREAK EMANATING FROM THIS SHORTWAVE OVER THE MID MISSISSIPPI
VALLEY. THIS FAVORABLE LIFT WILL COMBINE WITH MOISTURE STREAMING
NORTHWARD AHEAD OF THE TROPICAL STORM OFF THE SOUTHEAST ATLANTIC
COASTLINE. THIS MOISTURE FOLLOWING AN 850 HPA THETA-E RIDGE AXIS AND
ALONG THE STALLING COLD FRONT WILL REACH THE GENESEE VALLEY AND
FINGER LAKES REGION THURSDAY AFTERNOON AND CONTINUE TO STREAM
NORTHWARD THROUGH THE EARLY EVENING HOURS. THE COMBINED LIFT OF THE
JET STREAK/LIFT AHEAD OF THE SHORTWAVE AND INCREASING MOISTURE WILL
ALLOW FOR DRENCHING SHOWERS AND THUNDERSTORMS...AND WITH A SSW-NNW
PROGRESSION AHEAD OF THE UPPER LEVEL LOW TRAINING STORMS COULD BRING
LOCALLY POOR DRAINAGE FLOODING. FOR NOW WILL MENTION THE HEAVY
RAINFALL MAKERS IN THE HWO PRODUCT...AS CONFIDENCE IN A WIDESPREAD
HEAVY RAIN AT THIS POINT REMAINS QUITE LOW.
LOWS TONIGHT WILL RANGE ACROSS THE LOW TO MID 60S...WITH LOWER
DEWPOINTS THAN LAST NIGHT. HIGHS TOMORROW UNDER COOLING 850 HPA
ALOFT AND CLOUD COVER WILL RANGE ACROSS THE 70S FOR OUR
AREA...WARMEST ACROSS THE FINGER LAKES REGION.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THURSDAY NIGHT...THE SLOW-MOVING COLD FRONT/WEAK WAVE OF LOW
PRESSURE OVER EASTERN NEW YORK WILL FINALLY GET SHUNTED EASTWARD
INTO NEW ENGLAND BY A PRONOUNCED UPPER LEVEL TROUGH DIGGING ACROSS
THE CENTRAL AND EASTERN GREAT LAKES. THIS WILL RESULT IN FAIRLY
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE FINGER LAKES
AND NORTH COUNTRY DIMINISHING FROM WEST TO EAST AS THE NIGHT
PROGRESSES...WHILE ANY SCATTERED SHOWERS ACROSS FAR WESTERN NEW YORK
COME TO AN END DURING THE EVENING HOURS. EVEN WITH THE PRECIP COMING
TO AN END THOUGH...DECENT LOW LEVEL MOISTURE LINGERING BEHIND THIS
SYSTEM WILL RESULT IN FARLY CLOUDY SKIES PERSISTING THROUGH A
MAJORITY OF THE NIGHT...BEFORE SOME PARTIAL CLEARING POSSIBLY
REACHES PORTIONS OF THE NIAGARA FRONTIER LATE. TEMPERATURE-WISE...
A PROGRESSIVELY COOLER AIRMASS WILL FILTER ACROSS THE AREA IN THE
WAKE OF THE FRONT...WHICH SHOULD ALLOW FOR MUCH MORE COMFORTABLE
OVERNIGHT LOWS IN THE MID TO UPPER 50S.
FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND
DRIER AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL BUILD
EAST ACROSS OUR AREA WHILE TROPICAL CYCLONE ARTHUR LIFTS
NORTHEASTWARD OFFSHORE OF THE MID ATLANTIC AND NEW ENGLAND
COASTLINES...WITH ITS EFFECTS REMAINING WELL EAST OF WESTERN AND
NORTH CENTRAL NEW YORK. THIS SHOULD RESULT IN ANY LINGERING EARLY
MORNING CLOUDS GIVING WAY TO A FAIR AMOUNT OF SUNSHINE ACROSS THE
MAJORITY OF THE AREA BY EARLY FRIDAY AFTERNOON...WITH THE POSSIBLE
EXCEPTION OF OUR FAR EASTERN ZONES WHERE THESE MAY WIND UP BEING
REPLACED BY A DECENT AMOUNT OF DIURNAL CU. WITH THE INCREASING
SUNSHINE AND 850 MB TEMPS RANGING BETWEEN +8C AND +9C...EXPECT
AFTERNOON HIGHS TO REACH THE LOWER TO MID 70S IN MOST PLACES...
THOUGH IT IS POSSIBLE THAT SOME OF THE HIGHER TERRAIN MIGHT NOT
MAKE IT OUT OF THE UPPER 60S. COUPLED WITH DEWPOINTS RANGING FROM
THE UPPER 40S TO MID 50S...THIS WILL RESULT IN A VERY COMFORTABLE
INDEPENDENCE DAY HOLIDAY...WITH LOWS IN THE UPPER 40S TO MID 50S
THEN MAKING FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE
HOLIDAY CELEBRATIONS CONCLUDE FRIDAY NIGHT.
LOOKING A BIT FURTHER OUT...THE FINE WEATHER WILL THEN CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD AS THE SURFACE RIDGE
AXIS SLOWLY DRIFTS FROM THE UPPER OHIO VALLEY TO THE MID ATLANTIC
COASTLINE. THIS WILL RESULT IN PLENTIFUL SUNSHINE ON SATURDAY AND
MAINLY CLEAR SKIES SATURDAY NIGHT...WITH COMFORTABLE TEMPERATURES
AND HUMIDITY LEVELS ALSO PERSISTING. IN TERMS OF ACTUAL TEMPS...
EXPECT HIGHS TO REACH THE MID 70S IN MOST LOCATIONS ON SATURDAY...
WITH SATURDAY NIGHT/S LOWS THEN RANGING THROUGH THE 50S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
IN THE EXTENDED PORTION OF THE FORECAST...SUNDAY WILL FEATURE ONE
MORE DAY OF FINE EARLY SUMMER WEATHER TO CLOSE OUT THE LONG HOLIDAY
WEEKEND AS THE SURFACE HIGH SLOWLY DRIFTS OUT TO SEA...THOUGH
INCREASING WARM AIR ADVECTION ALOFT WILL ALLOW FOR LEAST SOME
INCREASE IN MID AND HIGH CLOUDINESS OVER TIME. TEMPERATURE-WISE...A
DEVELOPING RETURN FLOW OF WARMER AIR SETTING UP ON THE BACKSIDE OF
THE DEPARTING RIDGE WILL ALLOW HIGHS TO RECOVER BACK TO THE UPPER
70S/LOWER 80S SUNDAY AFTERNOON...THOUGH HUMIDITY LEVELS WILL REMAIN
COMFORTABLE WITH DEWPOINTS STILL CONFINED TO THE MID AND UPPER 50S.
BY EARLY NEXT WEEK...THE VARIOUS GUIDANCE PACKAGES ARE IN GENERAL
AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE HUMID AIR
ONCE AGAIN OVERSPREADING OUR REGION IN ADVANCE OF THE NEXT LOW
AMPLITUDE UPPER TROUGH AND ITS ATTENDANT COLD FRONT...THOUGH THE
VARIOUS OPERATIONAL GUIDANCE PACKAGES CONTINUE TO SHOW CONSIDERABLE
VARIANCE IN THE TIMING OF THIS FEATURE. WITH THIS IN MIND...HAVE
ELECTED TO LEAN TOWARD OUR CONTINUITY/WPC/THE ENSEMBLE MEANS FOR
THE MONDAY-WEDNESDAY PERIOD...ALL OF WHICH SUGGEST A PERIOD OF
GENERALLY UNSETTLED WEATHER. AT THIS DISTANT JUNCTURE...THIS WILL
CONTINUE TO BE REFLECTED IN THE FORECAST BY BROAD BRUSH LOWER-END
CHANCES OF SHOWERS AND THUNDERSTORMS. OTHERWISE...EXPECT A RETURN
TO ABOVE AVERAGE TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR AT
LEAST A COUPLE OF DAYS EARLY NEXT WEEK.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
WHILE VFR CONDITIONS WILL BE IN PLACE ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK TONIGHT...THERE WILL BE SOME THUNDERSTORMS TO
NAVIGATE AROUND THIS EVENING. ONE AREA WILL BE FOUND OVER THE
GENESEE VALLEY AND FINGER LAKES REGION...WITH A SECOND AREA
SOUTHEAST OF LK ONTARIO. THIS CONVECTION SHOULD PERSIST IN SOME FORM
THROUGH SUNSET...WITH ADDITIONAL THUNDERSTORM GENERATION POSSIBLE
WITH AN APPROACHING SHORTWAVE BETWEEN SUNSET AND MIDNIGHT OVER THE
WESTERN COUNTIES.
ON THURSDAY...SFC WINDS WILL VEER AROUND TO NORTHWESTERLY BEHIND A
COLD FRONT...THOUGH LIKELY REMAINING SOUTHWEST ACROSS KART WHICH
WILL LIE AHEAD OF THE COLD FRONT THROUGH 18Z. SHOWERS AND
THUNDERSTORMS WILL AGAIN BECOME MORE NUMEROUS THROUGH THE LATE
MORNING AND AFTERNOON HOURS...ESPECIALLY FROM THE GENESEE VALLEY
EASTWARD. HOWEVER VFR FLIGHT CONDITIONS ARE EXPECTED TO PERSIST.
OUTLOOK...
THURSDAY NIGHT...MAINLY VFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS.
FRIDAY THROUGH SUNDAY...VFR.
MONDAY...MVFR/VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
WINDS WILL DIMINISH THIS EVENING WITH THE SETTING SUN AND ALLOW
CURRENT SMALL CRAFT ADVISORIES TO EXPIRE. A COLD FRONT WILL STALL
ACROSS LAKE ONTARIO TOMORROW...AND THOUGH THERE MAY BE SOME
THUNDERSTORMS ACROSS LAKE ONTARIO AND THE SAINT LAWRENCE VALLEY DO
NOT EXPECT STEADY WINDS AND WAVES TO MEET SMALL CRAFT CRITERIA.
THURSDAY AND INTO THE HOLIDAY WEEKEND BROAD AREA OF HIGH PRESSURE
WILL EXPAND ACROSS THE LOWER GREAT LAKES AND PROVIDE FINE BOATING
CONDITIONS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ030-042.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
SLZ022-024.
&&
SYNOPSIS...RSH
NEAR TERM...RSH/THOMAS
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH/THOMAS
MARINE...THOMASHazardous weather outlook, Jul 2, 1:42 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 142 PM EDT WED JUL 2 2014 NYZ001-002-010>012-019-020-085-031745- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 142 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-013-014-021-031745- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO-ALLEGANY- 142 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL STALL ACROSS THE GENESEE VALLEY ON THURSDAY. THIS WILL ALLOW FOR A PERIOD OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT THURSDAY AND THURSDAY EVENING...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS WILL RESULT IN POOR DRAINAGE FLOODING AND RISES ON SMALL STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-031745- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 142 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 2, 5:40 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 540 PM EDT WED JUL 2 2014 NYZ012-013-020-021-022230- ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY- 540 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BLISS...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAGLE AND CENTERVILLE... BLISS... PIKE... GAINESVILLE... PORTAGEVILLE AND CASTILE... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4270 7803 4250 7791 4243 7843 4252 7849 REYNOLDS
Special weather statement, Jul 2, 6:05 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 605 PM EDT WED JUL 2 2014 NYZ004-012>014-019>021-022315- ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-LIVINGSTON NY-ONTARIO NY-WAYNE NY-WYOMING NY- 605 PM EDT WED JUL 2 2014 ...STRONG THUNDERSTORMS POSSIBLE EARLY THIS EVENING... SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS PARTS OF THE SOUTHERN TIER AND FINGER LAKES REGION EARLY THIS EVENING...SOME OF WHICH COULD BECOME STRONG WITH WIND GUSTS TO 40 MPH AND DOWNPOURS THAT COULD PRODUCE OVER A HALF INCH OF RAIN IN LESS THAN 30 MINUTES TIME. THOSE WITH PLANNED OUTDOOR ACTIVITIES THIS EVENING SHOULD KEEP AN EYE ON THE SKY AND STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION...FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS. RSH
Special weather statement, Jul 2, 6:11 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 611 PM EDT WED JUL 2 2014 NYZ004>008-014-022330- CAYUGA NY-JEFFERSON NY-LEWIS NY-ONTARIO NY-OSWEGO NY-WAYNE NY- 611 PM EDT WED JUL 2 2014 ...STRONG THUNDERSTORMS POSSIBLE EARLY THIS EVENING... SCATTERED THUNDERSTORMS ACROSS THE FINGER LAKES AND LAKE ONTARIO REGION LATE THIS AFTERNOON AND EARLY THIS EVENING COULD BECOME QUITE STRONG. THIS WILL ESPECIALLY BE THE CASE OVER OSWEGO COUNTY AND SOUTHERN PORTIONS OF JEFFERSON AND LEWIS COUNTIES...WHERE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH ALONG WITH TORRENTIAL DOWNPOURS. RAINFALL IN EXCESS OF A HALF INCH IN LESS THAN 30 MINUTES WILL BE POSSIBLE. THOSE WITH PLANNED OUTDOOR ACTIVITIES THIS EVENING SHOULD KEEP AN EYE ON THE SKY AND STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION...FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:56 PM EDT | Special Weather Statement | BUF | Chautauqua | 49 min |
| Jul 1, 11:05 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Jul 1, 11:40 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 65 min |
| Jul 2, 12:25 AM EDT | Special Weather Statement | BUF | Livingston | 50 min |
| Jul 2, 12:28 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wyoming | 62 min |
| Jul 2, 12:48 AM EDT | Special Weather Statement | BUF | Cattaraugus | 42 min |
| Jul 2, 1:13 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 62 min |
| Jul 2, 2:28 AM EDT | Special Weather Statement | BUF | Oswego | 47 min |
| Jul 2, 7:40 AM EDT | Small Craft Advisory | BUF | 12 hr | |
| Jul 2, 5:40 PM EDT | Special Weather Statement | BUF | Wyoming | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.